MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC PROVENA CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC PROVENA CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of redp1360 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the catheter was not flushing, the line was pulled and a crimp/kink was noted in the catheter roughly 3-4cm from tip.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history, applicable previous investigation(s) and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a kink in the catheter is inconclusive due to poor sample condition.One 5 fr powerpicc tl catheters and a note with lot: redp1360 was returned for investigation.The note also contained the date ¿6/11¿ and ¿line in place 10 days¿.The catheter extended up to the 38 cm depth marker.Use residue was present throughout the device.Microscopic observation of the outer catheter surface did not reveal clear evidence of a kinked section of the catheter at the alleged location.The sample was flushed with water using a 12 ml syringe and all three lumens were patent to infusion.The catheter was cut at the 34 cm depth marker and the catheter wall thickness was measured.The catheter was found to be within specification.The catheter kink may have relaxed to its normal position after removal from use.Since the kink was not observed on the returned sample and no issues were observed with the measured dimensions, the complaint is inconclusive.
 
Event or Problem Description

Brand Name
POWERPICC PROVENA CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8800376
Report Number3006260740-2019-01992
Device Sequence Number18912270
Product Code LJS
UDI-Device Identifier00801741112720
UDI-Public(01)00801741112720
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K053501
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS1385108D
Device Lot NumberREDP1360
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2019
Event Location Hospital
Initial Date Received by Manufacturer 06/25/2019
Supplement Date Received by Manufacturer08/05/2019
Initial Report FDA Received Date07/17/2019
Supplement Report FDA Received Date08/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1